# SDR 2010FA0000533

- Difficulty date: June 2, 2010
- Submitted: June 11, 2010
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft serial: 318152155
- Engine: Lyc TIO540J2BD
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Part number: TIO540J2BD
- Condition: Failed
- Location: Left
- Stage of operation: CL
- How discovered: V
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

(( MZ2R)) AFTER NORMAL RUN-UP, THE ACFT PROCEEDED TO TAKEOFF, ON ROLLOUT SMOKE WAS NOTED.  THE PILOT WAS COMMITTED TO TAKEOFF, THE ENGINE WAS STILL GENERATING POWER AT THAT TIME, THE ENGINE/PROPELLER WERE SHUTDOWN/ FEATHERED.  A NORMAL LANDING OCCURRED.  AFTER UNCOWLING THE LT ENGINE, A HOLE WAS NOTED ABOVE NR 4 CYLINDER IN THE ENGINE CASE.  NR 4 PISTON CONNECTING ROD WAS NOTED BROKEN IN HALF.  THE ENGINE HAS NOT BEEN REMOVED FROM THE ACFT AS OF YET FOR FURTHER INVESTIGATION.
